Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 73, NWS Grand Rapids, MI

August 23, 2007Ingham County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Aug 23, 2007, 4:04 AM EDT for Ingham County, Michigan. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2007, 4:04 AM EDT (08:04 UTC)
Expired
Aug 23, 2007, 4:45 AM EDT
In force
41 min
Issued by
NWS Grand Rapids, MI
Area
Counties, with a storm outline in the text

County Ingham County, MI

The radar

The Detroit radar (KDTX), 72 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1963 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1963 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 230805
SVRGRR
MIC065-230845-
/O.NEW.KGRR.SV.W.0073.070823T0804Z-070823T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
404 AM EDT THU AUG 23 2007

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN

* UNTIL 445 AM EDT

* AT 402 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
  MILES SOUTHWEST OF MASON TO LESLIE...AND MOVING NORTHEAST AT 45
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NORTH AURELIUS AND EDEN BY 410 AM EDT
  MASON AND BUNKER HILL BY 415 AM EDT
  DANSVILLE BY 420 AM EDT
  MILLVILLE BY 425 AM EDT
  MERIDIAN AND VANTOWN BY 430 AM EDT

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE EXPECTED FROM THIS
STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

LAT...LON 4244 8422 4244 8428 4243 8429 4243 8456
      4245 8459 4260 8459 4277 8429 4278 8416
      4248 8415 4247 8414

$$
2 follow-up statements
000 
WWUS53 KGRR 230829
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
427 AM EDT THU AUG 23 2007

MIC065-230845-
/O.CON.KGRR.SV.W.0073.000000T0000Z-070823T0845Z/
INGHAM MI-
427 AM EDT THU AUG 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM EDT
FOR INGHAM COUNTY...

AT 423 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
DANSVILLE TO MILLVILLE...AND MOVING NORTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BELL OAK AND WEBBERVILLE BY 435 AM EDT

DAMAGING WINDS UP TO 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

LAT...LON 4244 8416 4244 8427 4243 8430 4251 8439
      4255 8445 4272 8448 4277 8430 4278 8416
      4248 8415 4247 8414

$$
000 
WWUS53 KGRR 230845
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
445 AM EDT THU AUG 23 2007

MIC065-230851-
/O.EXP.KGRR.SV.W.0073.000000T0000Z-070823T0845Z/
INGHAM MI-
445 AM EDT THU AUG 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR INGHAM COUNTY WILL BE ALLOWED
TO EXPIRE...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EXITED THE WARNED AREA.
THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4244 8416 4244 8427 4243 8430 4251 8439
      4255 8445 4272 8448 4277 8430 4278 8416
      4248 8415 4247 8414

$$

LAURENS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:30 AM EDT, 34 minutes earlier.

Area forecast discussion, Aug 23, 3:30 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 AM EDT THU AUG 23 2007

LATEST UPDATE...ALL EXCEPT AVIATION...

.SYNOPSIS...(330 AM EDT THU AUG 23 2007)
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE ANTICIPATED TODAY
THROUGH FRIDAY NIGHT BEFORE HIGH PRESSURE FINALLY BUILDS IN BEHIND
THE COLD FRONT THIS WEEKEND. SOME STORMS COULD BE SEVERE LATER TODAY
THROUGH FRIDAY NIGHT AND PRODUCE DAMAGING WIND GUSTS AND HAIL. ANY
OF THE STORMS COULD POTENTIALLY ALSO PRODUCE VERY HEAVY RAIN AND
PERHAPS SOME LOCALIZED FLOODING.

&&

.SHORT TERM... (330 AM EDT THU AUG 23 2007)
SHOWERS AND TSTORMS WILL LINGER INTO THE EARLY MORNING HOURS TODAY
(MAINLY SOUTH). BOWING SEGMENTS COULD PRODUCE A FEW DAMAGING WIND
GUSTS VERY EARLY THIS MORNING MAINLY ALONG AND SOUTH OF I-94 FROM
BTL EAST TO JXN.

SKIES THROUGH DAYBREAK SHOULD REMAIN MOSTLY CLOUDY AND THIS WILL
INHIBIT FOG DEVELOPMENT. HOWEVER IF WE GET ANY CLEARING JUST PRIOR
TO DAYBREAK SOME LOCALLY DENSE FOG COULD DEVELOP VERY QUICKLY.
CURRENT IR SAT TRENDS SUGGEST SKIES SHOULD REMAIN MOSTLY CLOUDY
THROUGH DAYBREAK HOWEVER.

OTHERWISE WE EXPECT ANOTHER VERY WARM AND HUMID DAY WITH PARTIAL
SUNSHINE LATER THIS MORNING AND AFTERNOON. THE COMBINATION OF SOME
SUN AND SSW FLOW WILL HELP TO BOOST MAX TEMPS INTO THE UPPER 80S TO
LOWER 90S. A FEW SHOWERS AND STORMS COULD REDEVELOP LATER THIS
MORNING AND AFTERNOON. HOWEVER I BELIEVE THE VAST MAJORITY OF THE
DAY WILL ACTUALLY END UP BEING DRY AND THAT GUIDANCE POPS ARE TOO
HIGH... MUCH LIKE WHAT HAPPENED DURING THE DAYTIME HOURS YESTERDAY.

OUR CONVECTIVE THREAT WILL INCREASE THIS EVENING FUELED BY A
VIGOROUS (AROUND 50 KT) LLJ WHICH WILL DEVELOP DURING THE LATE
EVENING HOURS. THE PRIMARY SVR WX THREAT TONIGHT WOULD BE FOR
DAMAGING WIND GUSTS. VERY HEAVY RAIN IS ALSO POSSIBLE. AN ISOLATED
LARGE HAIL REPORT OR TWO CANNOT BE COMPLETELY RULED OUT.

THE THREAT FOR CONVECTION WILL CONTINUE FRIDAY INTO FRIDAY NIGHT AS
THE COLD FRONT MOVES SLOWLY SE INTO OUR CWFA AND HELPS TO FOCUS
CONVECTIVE DEVELOPMENT. ONCE AGAIN SOME STRONG TO SEVERE STORMS WILL
BE POSSIBLE FRIDAY MORNING THROUGH FRIDAY EVENING WITH A CONTINUED
POTENTIAL FOR VERY HEAVY RAIN.

&&

.LONG TERM... (330 AM EDT THU AUG 23 2007)
THE EXTENDED FCST LOOKS PRETTY STRAIGHTFORWARD. MODELS ARE IN DECENT
AGREEMENT THAT A LARGE AREA OF HIGH PRESSURE WILL BE OVERHEAD ON
SUNDAY THEN MOVE TOWARD NEW ENGLAND MONDAY AND TUESDAY. THIS WILL
RESULT IN A STRETCH OF DRY WX... UNTIL A FRONTAL BOUNDARY DROPPING
DOWN FROM THE NW BRINGS OUR NEXT CHANCE OF CONVECTION TUESDAY NIGHT
AND WEDNESDAY.

&&

.AVIATION...(153 AM EDT THU AUG 23 2007 )
THE MAIN CHALLENGE WITH THE TAFS IS TRYING TO TIME CONVECTIVE
EPISODES THROUGH THE AREA. ONE MCS... NOW MOVING NE FROM SRN LK
MI... WILL BE PASSING THROUGH BETWEEN ROUGHLY 06Z AND 10Z. ONCE THIS
CONVECTION PASSES BY... SOME FOG/STRATUS COULD POTENTIALLY FORM FOR
THE EARLY MORNING PERIOD (09Z-13Z).

HAVE PLAYED THE TAFS VERY OPTIMISTIC FOR THE DAYTIME PERIOD THURSDAY
WITH VFR CONDITIONS AND NO THUNDER MENTIONED. HOWEVER IT HAS BEEN
VERY ROUGH PINNING THINGS DOWN IN THIS PATTERN AND WOULDNT RULE OUT
ANOTHER TSTM CLUSTER PASSING THROUGH AT ANY TIME. FOR NOW WILL HAVE
THE BEST THUNDER POTENTIAL MENTIONED AFTER 00Z WHICH IS WHEN THE LOW
LEVEL JET SET-UP APPEARS OPTIMAL AND WHEN POTENT WAVE WILL BE
APPROACHING FROM THE SW. WE SHOULD SEE SOME GUSTY WINDS THURSDAY
AFTERNOON WITH SOME SUNSHINE AND DEEP MIXING EXPECTED... SO WILL
INCLUDE GUSTS TO 25 KTS FROM THE SW FROM 18Z-02Z.

&&

.MARINE... (330 AM EDT THU AUG 23 2007)
SEVERAL THUNDERSTORMS WILL CONTINUE TO POSE A THREAT TO MARINERS
THROUGH FRIDAY NIGHT. IN ADDITION WAVE HEIGHTS WILL INCREASE TO 3 TO
5 FEET TONIGHT. SMALL CRAFT ADVISORY FROM 8 PM TONIGHT THROUGH 10 AM
FRIDAY FROM HOLLAND TO MANISTEE.

&&

.HYDROLOGY... (330 AM EDT THU AUG 23 2007)
POTENTIAL FOR LOCALLY VERY HEAVY RAIN WILL CONTINUE THROUGH FRIDAY
AFTERNOON WITH PRECIPITABLE WATER VALUES STAYING VERY HIGH IN THE 2
TO 2.5 INCH RANGE. FLOODING POTENTIAL WILL ALSO BE ENHANCED BY ALL
THE RAIN WHICH HAS FALLEN EARLIER THIS WEEK ACROSS OUR SOUTHERN CWFA
AND A STRIP OF 1-2 INCH RAIN AMOUNTS JUST NORTH OF THE I-96 CORRIDOR
YESTERDAY EVENING.

I WAS CONCERNED ENOUGH ABOUT FLOODING POTENTIAL TO CONSIDER A FLOOD
WATCH HEADLINE FOR PORTIONS OF OUR CWFA FROM TONIGHT THROUGH FRIDAY.
HOWEVER I FELT THAT ANY FLOODING THAT DOES OCCUR WOULD BE RATHER
LOCALIZED AND THAT THE POTENTIAL WAS NOT HIGH ENOUGH FOR WIDESPREAD
HEAVY RAIN TO WARRANT A WATCH HEADLINE AT THIS POINT.

NEVERTHELESS WILL NEED TO MONITOR FOR POTENTIAL HYDRO ISSUES VERY
CLOSELY THROUGH FRIDAY. IN ADDITION... WE COULD POTENTIALLY HAVE
FURTHER HYDRO ISSUES INTO THE WEEKEND AS A RESULT OF ELEVATED RIVER
LEVELS IF WE CONTINUE TO GET MCS/S ROLLING THROUGH. HOWEVER THERE IS
STILL A WAYS TO GO TO GET TO BANKFULL AT MOST SITES. WILL CONTINUE
TO MONITOR RIVER LEVELS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY NEARSHORE WATERS OF LAKE MI FROM HOLLAND
TO MANISTEE FROM 8 PM TONIGHT THROUGH 10 AM FRIDAY.

&&

SYNOPSIS:   LAURENS
SHORT TERM: LAURENS
LONG TERM:  MEADE
AVIATION:   MEADE
MARINE:     LAURENS
HYDROLOGY:  LAURENS
Hazardous weather outlook, Aug 22, 10:21 AM EDT, 17 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1021 AM EDT WED AUG 22 2007

MIZ037>040-043>046-050>052-056>059-064>067-071>074-230900-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1021 AM EDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND EVENING.
SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. AN ISOLATED TORNADO IS ALSO
POSSIBLE. LOCALLY HEAVY RAINFALL COULD RESULT IN SOME URBAN AND
SMALL STREAM FLOODING. THUNDERSTORM MOVEMENT TODAY AND TONIGHT WILL
BE EAST SOUTHEAST AT AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE IN THE FORECAST THURSDAY THROUGH SATURDAY AS AN
ACTIVE FRONTAL BOUNDARY REMAINS STALLED OVER THE AREA. SEVERE
WEATHER AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE EACH DAY. THE
FRONT SHOULD CLEAR THE AREA TO THE SOUTHEAST SATURDAY NIGHT... WITH
QUIET WEATHER ANTICIPATED FOR SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EACH DAY TODAY THROUGH SATURDAY.

LMZ844>849-230900-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
1021 AM EDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG AND HAZE WILL BE POSSIBLE TODAY AND TONIGHT ON LAKE
MICHIGAN AS WARM...MOIST AIR MOVES OVER THE SOUTHERN AND CENTRAL
PORTIONS OF THE LAKE FROM THE SOUTHWEST.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND EVENING.
SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THUNDERSTORM MOVEMENT TODAY AND
TONIGHT WILL BE EAST SOUTHEAST AT AROUND 30 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE IN THE FORECAST THURSDAY THROUGH SATURDAY AS AN
ACTIVE FRONTAL BOUNDARY REMAINS STALLED OVER THE AREA. SEVERE
WEATHER AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE EACH DAY. THE
FRONT SHOULD CLEAR THE AREA TO THE SOUTHEAST SATURDAY NIGHT...WITH
QUIET WEATHER ANTICIPATED FOR SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EACH DAY TODAY THROUGH SATURDAY.

MEADE/DUKE

In the hours before

Local storm report, Aug 22, 11:30 PM EDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1130 PM EDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     PERRINTON               43.18N 84.68W
08/22/2007                   GRATIOT            MI   LAW ENFORCEMENT

            A FEW TREES DOWN

&&

NJJ
Local storm report, Aug 23, 12:12 AM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1212 AM EDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND GST     MUSKEGON                43.23N 86.26W
08/22/2007  M62.70 MPH       MUSKEGON           MI   MESONET

            MEASURED AT THE MUSKEGON GLERL OBSERVATION SITE

0825 PM     TSTM WND GST     NORTON SHORES           43.16N 86.25W
08/22/2007  M63.00 MPH       MUSKEGON           MI   BROADCAST MEDIA

            HENRY STREET.

0845 PM     TSTM WND DMG     FREMONT                 43.46N 85.95W
08/22/2007                   NEWAYGO            MI   LAW ENFORCEMENT

            A FEW TREES AND POWER LINES DOWN

0855 PM     TSTM WND GST     GRANDVILLE              42.90N 85.76W
08/22/2007  M58.00 MPH       KENT               MI   BROADCAST MEDIA

            LARGE BRANCH IN YARD.

0900 PM     TSTM WND DMG     HUDSONVILLE             42.87N 85.86W
08/22/2007                   OTTAWA             MI   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN THE CITY OF HUDSONVILLE AND
            GEORGETOWN TOWNSHIP

0910 PM     TSTM WND DMG     EAST GRAND RAPIDS       42.95N 85.61W
08/22/2007                   KENT               MI   LAW ENFORCEMENT

            LARGE DIAMETER TREE DOWN HALL AND LENOX. ANOTHER TREE
            DOWN AT THE 2700 BLOCK OF BEECHWOOD.

0920 PM     TSTM WND DMG     ADA                     42.95N 85.49W
08/22/2007                   KENT               MI   LAW ENFORCEMENT

            TREE DOWN ON BOLT DRIVE A QUARTER MILE SOUTH OF GRAND
            RIVER. ANOTHER TREE DOWN NEAR INTERSECTION OF BUTTRICK
            AND THORNAPPLE RIVER DRIVE.

0940 PM     HAIL             1 N GREENVILLE          43.19N 85.25W
08/22/2007  E0.75 INCH       MONTCALM           MI   BROADCAST MEDIA

0940 PM     TSTM WND DMG     IONIA                   42.99N 85.06W
08/22/2007                   IONIA              MI   LAW ENFORCEMENT

            NUMEROUS TREES DOWN IN COUNTY...MAINLY NORTH OF HIGHWAY
            M-21.

1000 PM     TSTM WND DMG     PERRINTON               43.18N 84.68W
08/22/2007                   GRATIOT            MI   LAW ENFORCEMENT

            A FEW TREES DOWN

1010 PM     TSTM WND DMG     ITHACA                  43.29N 84.60W
08/22/2007                   GRATIOT            MI   LAW ENFORCEMENT

            A FEW TREES DOWN. ALSO TREES DOWN NEAR ALMA AND ASHLEY
            AROUND THE SAME TIME.

1026 PM     HAIL             3 E ALMA                43.38N 84.60W
08/22/2007  E0.25 INCH       GRATIOT            MI   TRAINED SPOTTER

&&

NJJ
Special weather statement, Aug 23, 1:28 AM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
128 AM EDT THU AUG 23 2007

MIZ071-230630-
VAN BUREN-
128 AM EDT THU AUG 23 2007

...SPECIAL WEATHER STATEMENT...

AT 124 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HARTFORD...OR 12 MILES WEST OF PAW PAW...
MOVING NORTHEAST AT 25 MPH.

PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...BANGOR...PAW PAW AND
MATTAWAN.

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4241 8610 4240 8580 4232 8580 4231 8579
      4210 8579 4208 8620 4220 8622 4224 8622
      4225 8626 4226 8635 4238 8627
Special weather statement, Aug 23, 2:19 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
219 AM EDT THU AUG 23 2007

MIZ071-072-230715-
KALAMAZOO-VAN BUREN-
219 AM EDT THU AUG 23 2007

...SPECIAL WEATHER STATEMENT...

AT 218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PAW PAW...MOVING EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...SCHOOLCRAFT...KALAMAZOO...
WESTWOOD...EASTWOOD AND RICHLAND.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4229 8598 4240 8552 4242 8548 4242 8530
      4222 8530 4209 8531 4210 8556 4212 8590
      4213 8592
Special weather statement, Aug 23, 2:56 AM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
256 AM EDT THU AUG 23 2007

MIZ073-074-230800-
CALHOUN-JACKSON-
256 AM EDT THU AUG 23 2007

...SPECIAL WEATHER STATEMENT...

AT 251 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF BURLINGTON...OR 14 MILES
SOUTHEAST OF PORTAGE...MOVING EAST AT 40 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...SPRINGFIELD...
BURLINGTON...BROWNLEE PARK...MARSHALL AND HOMER.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4209 8415 4209 8487 4208 8529 4237 8528
      4240 8415 4228 8417
Local storm report, Aug 23, 4:03 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
403 AM EDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 AM     TSTM WND GST     4 NW JACKSON            42.28N 84.46W
08/23/2007  M53.00 MPH       JACKSON            MI   ASOS

&&

MEADE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 8:07 PM EDTSevere Thunderstorm WarningGRRMuskegon38 min
Aug 22, 8:31 PM EDTSevere Thunderstorm WarningGRROttawa44 min
Aug 22, 8:41 PM EDTSevere Thunderstorm WarningGRRNewaygo49 min
Aug 22, 8:50 PM EDTSevere Thunderstorm WarningGRRKent40 min
Aug 22, 9:26 PM EDTSevere Thunderstorm WarningGRRIonia, Montcalm64 min
Aug 22, 9:33 PM EDTSpecial Weather StatementGRRClinton27 min
Aug 22, 9:48 PM EDTSevere Thunderstorm WarningGRRClinton, Gratiot72 min
Aug 23, 1:28 AM EDTSpecial Weather StatementGRRVan Buren62 min
Aug 23, 2:19 AM EDTSpecial Weather StatementGRRKalamazoo56 min
Aug 23, 2:56 AM EDTSpecial Weather StatementGRRCalhoun, Jackson64 min
Aug 23, 3:55 AM EDTSevere Thunderstorm WarningGRRJackson35 min
Aug 23, 3:32 PM EDTTornado WarningGRRIsabella, Mecosta, Montcalm58 min
Aug 23, 4:15 PM EDTSpecial Weather StatementGRRGratiot30 min
Aug 23, 4:24 PM EDTSevere Thunderstorm WarningGRRGratiot28 min
Aug 23, 4:30 PM EDTTornado WarningGRRIsabella30 min
Aug 23, 4:50 PM EDTSpecial Marine WarningGRR85 min
Aug 23, 5:17 PM EDTSevere Thunderstorm WarningGRRAllegan, Kalamazoo, Van Buren88 min
Aug 23, 5:57 PM EDTSevere Thunderstorm WarningGRROttawa69 min
Aug 23, 6:15 PM EDTSevere Thunderstorm WarningGRRBarry, Kent60 min
Aug 23, 6:27 PM EDTSevere Thunderstorm WarningGRRCalhoun, Eaton, Ionia67 min
Aug 23, 6:53 PM EDTSevere Thunderstorm WarningGRRClinton, Ingham, Jackson65 min
Aug 23, 7:11 PM EDTSpecial Weather StatementGRRGratiot, Montcalm64 min
Aug 23, 7:31 PM EDTSpecial Marine WarningGRR89 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.